Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 10, 2021, 3:44 AM CDT for Washington County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 3:44 AM CDT (08:44 UTC)
- Expired
- May 10, 2021, 4:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
607
WWUS84 KMOB 100844
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
344 AM CDT Mon May 10 2021
ALZ052-053-055-262-MSZ076-100930-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Greene MS-
344 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...WASHINGTON...
SOUTHWESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 430 AM
CDT...
At 342 AM CDT, the strong thunderstorm was located near Tibbie, or 9
miles south of Chatom, moving east at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8845 3148 8845 3167 8771 3121 8762
3114 8762 3113 8794 3115 8794 3115 8797
3117 8799 3114 8802 3114 8833 3113 8833
3112 8859 3143 8863
TIME...MOT...LOC 0842Z 259DEG 45KT 3133 8829
$$
CL/MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 9, 11:55 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 9, 11:55 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1155 PM CDT Sun May 9 2021 .AVIATION... 06Z issuance...VFR conditions prevail through the evening hours. Clouds increase overnight, maintaining at VFR ceilings, while rain showers and thunderstorms begin to move in late tonight into Monday morning. Local reductions in ceilings and visibility are possible in any storms. /13 && .PREV DISCUSSION... /issued 1027 PM CDT Sun May 9 2021/ NEAR TERM /Now Through Tuesday/...A cold front will continue to slowly sink southward tonight. Meanwhile, a series of weak shortwaves will traverse the zonal flow aloft. The combination of these features along with a very moist airmass will lead to increasing chances of showers and thunderstorms across the area overnight into Monday. In addition, there is a possibility of a mesoscale convective system to develop to our west and move eastward into the area during the morning hours on Monday. This creates a very messy pattern that is not being handled well by any near term guidance. Low level wind fields gradually weaken over MS/AL overnight as the stronger dynamics associated with the low pressure system quickly lift northeast toward the Appalachians and Eastern Seaboard. This will result in a weakening trend with convection approaching our northwest zones late this evening. However, plentiful moisture and instability will be available and there is a high chance that convection will arrive in these northwest zones after midnight, so will continue to have POPs increasing to likely coverage over these areas starting at 06Z. Will need to watch for an isolated strong to marginally severe storm embedded within the line as it approaches our NW counties. The main concern would be strong/gusty winds and possibly some small hail. SPC has expanded the SLight Risk southeast into portions of southeast Mississippi for this reason. A moist and unstable airmass continues over the area through Tuesday. The moist airmass with PWATS in the 1.5 to 1.8 inch range combined with the weak boundary waffling over the area and shortwaves moving through the zonal flow aloft will bring the potential for several rounds of showers and thunderstorms. Cape values will range in the 1500 to 2500 J/kg each day and shear will range in the 30 to 40 knot range which would certainly support at least some organization to the convection. This will likely bring at least the chance for a few strong storms with a damaging wind threat. Lapse rates are rather pathetic and mostly moist adiabatic which will inhibit more widespread stronger storms. SPC has the area in a Marginal Risk both Monday and Tuesday. The bigger threat will likely by the potential for heavy rainfall from training cells. Temperatures will remain mild through the period with highs ranging in the upper 70s to low 80s. Rain and cloud cover will keep temperatures from getting too warm. Lows will be on the muggy side as low level moisture continues to funnel into the area. Lows will range from the upper 60s to near 70 along the coast and low to mid 60s inland. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, May 10, 2:40 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 AM CDT Mon May 10 2021
MSZ067-075-076-100830-
Perry MS-Greene MS-Wayne MS-
240 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 330 AM CDT...
At 240 AM CDT, the strong thunderstorm was located 4 miles southeast
of Sunrise, or 7 miles southeast of Petal, moving east at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3137 8915 3144 8900 3143 8894 3146 8894
3156 8872 3121 8865 3113 8914
TIME...MOT...LOC 0740Z 255DEG 33KT 3127 8915Special weather statement, May 10, 3:04 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 AM CDT Mon May 10 2021
ALZ052-MSZ067-075-076-100845-
Washington AL-Perry MS-Greene MS-Wayne MS-
304 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
WASHINGTON...NORTHEASTERN PERRY...SOUTHEASTERN WAYNE AND GREENE
COUNTIES UNTIL 345 AM CDT...
At 303 AM CDT, the strong thunderstorm was located 7 miles northeast
of Beaumont, or 10 miles southeast of Richton, moving east at 45 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Leakesville, Deer Park, Tibbie, State Line and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8821 3114 8808 3114 8833 3113 8833
3114 8891 3133 8894
TIME...MOT...LOC 0803Z 259DEG 41KT 3124 8883Special weather statement, May 10, 3:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 AM CDT Mon May 10 2021
ALZ052-053-055-262-MSZ076-100930-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Greene MS-
344 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...WASHINGTON...
SOUTHWESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 430 AM
CDT...
At 342 AM CDT, the strong thunderstorm was located near Tibbie, or 9
miles south of Chatom, moving east at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8845 3148 8845 3167 8771 3121 8762
3114 8762 3113 8794 3115 8794 3115 8797
3117 8799 3114 8802 3114 8833 3113 8833
3112 8859 3143 8863
TIME...MOT...LOC 0842Z 259DEG 45KT 3133 8829
CL/MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:04 AM CDT | Special Weather Statement | MOB | Washington | 41 min |
| May 10, 5:20 AM CDT | Special Marine Warning | MOB | 85 min | |
| May 10, 5:26 AM CDT | Special Weather Statement | MOB | Baldwin, Covington, Escambia, Mobile | 49 min |
| May 10, 6:16 AM CDT | Special Weather Statement | MOB | Covington | 59 min |
| May 10, 6:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| May 10, 8:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 10, 9:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| May 10, 7:16 AM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| May 10, 2:40 AM CDT | Special Weather Statement | MOB | Perry | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.